Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My Friend AGAIN...Fatigue and just blah
Apr 13, 1999

I wrote you back in Jan about my dear friend. Hes been HIV + for 13 years and AIDS for about 4. Only OI was CMV which cost hi the sight in one eye. Hes been battling debilitiating fatigue and depression. Hes tired and feels totally tired of battling HIV. His labs are stable or impoved (T's 288 and undetectable ) over the past few years.In light of the stable or improving labs in spite of feeling next to dead...the doc has tried manipulating his drug regime to get the sypmtoms to abate some. He also is suffering nueropathy in his legs. Ok..heres the plan...I realized just how depressed he was and it became very hard to tell physical from emotional energy zapping. He agreed to go back to his doctor and confront the depression. He was put on Prozac. Not sure if counseling is in the picture, but hope it is. Last time(a few years ago) he was (less) depressed they gave him an appointment for a month away. Which he never went to. It was too long to wait and I don't understand how any couseling place can take those "risks". My friend had a young sister who commited suicide and the doc knows this. Another sister was brutally murdered. This man is such a good person and is suffering and I need to know what to do next. Sometimes it seems he wont be "strong" enough to seek help himself. He lives in N.C. Where can I find resources? Thanks..sorry to be so long.God Bless.

Response from Mr. Molaghan

Hello again, You've identified several troubling concerns. In terms of the neuropathy, your friend should definitely discuss this with his physician…There are several options for treatment, which include medicines such as amitriptylline, trazadone, and gabapentin, just to mention a few. Amitriptyline is also an antidepressant, but can be quite sedating, and should be taken at night. The Prozac takes a few weeks to start working, and sometimes dose adjustment is necessary. I agree with you, that waiting one month for a counseling appointment is a long time, but most facilities will accommodate an emergency if a person severely depressed. I'm not familiar with the resources available in North Carolina, but there is an excellent HIV clinic at Duke University and I'm sure they can point you in the right direction. You might also try contacting the San Francisco AIDS Foundation at (415) 487-3000, for a referral in North Carolina. It might be a good idea to consider a support group for yourself. I'm sure that this situation is difficult for you as well. Good luck.


Previous
Diarrhea
Next
MALAISE

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement